Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 155, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 30, 2025, 7:45 PM EDT for Erie County, Ottawa County, Ohio. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2025, 7:45 PM EDT (23:45 UTC)
- Expired
- Jul 30, 2025, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Erie County, OH, Ottawa County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:55 PM EDT | MARINE TSTM WIND 43 | 4 E Port Clinton, OH | AWOS station KPCW Port Clinton. |
| Jul 30, 8:17 PM EDT | MARINE TSTM WIND 50 | 3 Sw Marblehead, OH | A private weather station measured a 50 mph wind gusts at Lakeside Marblehead. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
502
WUUS51 KCLE 302345
SVRCLE
OHC043-123-310030-
/O.NEW.KCLE.SV.W.0155.250730T2345Z-250731T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
745 PM EDT Wed Jul 30 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Erie County in north central Ohio...
* Until 830 PM EDT.
* At 744 PM EDT, a severe thunderstorm was located near Port Clinton,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Sandusky, Port Clinton, Kelleys Island, Catawba Island, Marblehead,
Bay View, Sandusky South, and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 8276 4161 8277 4158 8266 4152 8268
4145 8257 4135 8266 4154 8299 4156 8296
4155 8293 4156 8291 4160 8287 4163 8289
4165 8286
TIME...MOT...LOC 2344Z 303DEG 15KT 4155 8287
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
772 follow-up statements
140
WWUS51 KCLE 310016
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
816 PM EDT Wed Jul 30 2025
OHC043-123-310030-
/O.CON.KCLE.SV.W.0155.000000T0000Z-250731T0030Z/
Ottawa OH-Erie OH-
816 PM EDT Wed Jul 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR OTTAWA AND ERIE COUNTIES...
At 816 PM EDT, a severe thunderstorm was located near Sandusky,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Sandusky, Marblehead, Bay View, Sandusky South, and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4156 8271 4151 8266 4145 8257 4135 8266
4142 8279 4147 8288 4149 8289 4156 8281
TIME...MOT...LOC 0016Z 303DEG 15KT 4148 8273
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
77800
WWUS51 KCLE 310027
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
827 PM EDT Wed Jul 30 2025
OHC043-123-310037-
/O.EXP.KCLE.SV.W.0155.000000T0000Z-250731T0030Z/
Ottawa OH-Erie OH-
827 PM EDT Wed Jul 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND ERIE COUNTIES WILL
EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4156 8271 4151 8266 4145 8257 4135 8266
4142 8279 4147 8288 4149 8289 4156 8281
TIME...MOT...LOC 0027Z 303DEG 15KT 4146 8269
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:16 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 30, 3:16 PM EDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
316 PM EDT Wed Jul 30 2025
.SYNOPSIS...
Low pressure will track along a cold front in the Ohio Valley
tonight and Thursday. Canadian high pressure will build south
from the Upper Midwest and northern Great Lakes Thursday night
and Friday. This high will persist across the region through the
weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Big changes in the weather pattern will take place over the next
24 hours, setting the stage for an extended break from the
prolonged humidity that has been common in Summer 2025. But
first, we will need to get through a period of active weather.
Visible satellite and water vapor loops this afternoon show a
significant mid/upper shortwave trough progressing through the
Upper Midwest. A Mesoscale Convective System (MCS) developed in
response to this feature last night, and the remnants of this
system are currently over Lake Michigan and northern/central
Illinois. There is some potential for the leading edge of this
complex to re-intensify late this afternoon and evening, or the
remnant outflow boundary could generate new convection as it
approaches NW Ohio since it has a large cold pool. Current
temperatures in the mid/upper 80s with dew points in the upper
60s to low 70s is building up modest instability (MLCAPE around
1000 J/Kg) across our region, but poor mid-level lapse rates are
preventing better instability. Nevertheless, it is still enough
for convection to reach NW Ohio this evening, so increased PoPs
from the previous forecast. Mid-level flow will increase as the
shortwave approaches this evening, and the latest RAP
mesoanalysis suggests 30-40 knots of effective bulk shear by
00Z. Given this improved shear and modest instability, a few
severe storms with damaging winds cannot be ruled out in the
roughly 23-02Z timeframe this evening, and current DCAPE values
above 1200 J/kg will aid in gusty winds. The good news is that
decreasing instability with sunset will keep the severe threat
fairly isolated, but many areas could at least see 30-40 knot
wind gusts in NW and north central Ohio this evening as the
convection moves eastward. The updated SWODY1 expanded the
Marginal Risk into NW Ohio this evening, and that looks
reasonable. Any thunderstorms will also produce locally
torrential rain given the high dew points, PWATs in the 1.50 to
2.00 inch range, deep warm cloud layers, and skinny CAPE
profile.
That heavy rain threat is the bigger forecast problem (and
higher confidence) late tonight and Thursday. As the
aforementioned mid/upper shortwave trough swings into the Great
Lakes tonight, additional jet energy will deepen and dig a
longwave mid/upper trough axis across the Great Lakes and Ohio
Valley tonight through Thursday night. This will support a
surface wave developing on the cold front currently located over
the Ohio Valley, and this wave/low will slowly track from
central Illinois/Indiana Thursday morning through West Virginia
by early Thursday night. Increasing warm/moist advection and
isentropic ascent ahead of the low late tonight and Thursday
morning in an already moist environment will cause widespread
rain and pockets of convection to develop well north of the
front. The upper jet support mentioned above as the trough digs
will lead to impressive mid-level (700-500 mb) frontogenesis
north of the boundary, so an axis of heavy rain is looking
increasingly likely late tonight and Thursday morning, with
elevated instability and associated convection boosting amounts.
Both PWAT and Integrated Vapor Transport (IVT) values are
forecast to exceed the 90th percentile of daily climatology
Thursday, and this along with the continued deep warm cloud
layers will further support heavy rain. The latest HREF PMM QPF
paints the most persistent axis over NW Ohio, Lake Erie, and
parts of north central Ohio where a solid 1 to 2.5 inches and
locally higher amounts are possible, so flooding of low-lying
and poor drainage areas and creaks/streams is possible. WPC has
a marginal risk for excessive rainfall areawide late tonight
and Thursday, so will see if this risk increases. It is
certainly trending that way. All areas will see rain Thursday
morning into at least early afternoon as the axis of rain and
embedded convection slowly sinks south and eastward, so there
will even be periods of heavy rain in NE Ohio and western PA, it
just may not last as long as in NW Ohio. Held off on Flood
Watches at this point given some uncertainty in the exact
placement of the heaviest QPF axis, but significantly increased
PoPs to categorical late tonight and Thursday to reflect the
much wetter trend to the forecast.
Drier air will gradually work in Thursday afternoon and evening
as the wave departs toward the Mid Atlantic, but maintained at
least chance to slight chance PoPs through much of Thursday
night before the large Canadian high finally builds in by Friday
morning. As stated, the humid airmass will continue tonight and
Thursday, with low temperatures staying in the mid/upper 60s
tonight, but rain and clouds will help keep high temperatures in
the low/mid 70s Thursday afternoon. The dry airmass finally
arrives Thursday night, with lows falling into the mid 50s/low
60s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The well-advertised cool, pleasant, and dry weather will take
hold Friday through the weekend as mid/upper troughing continues
across the eastern CONUS downstream of highly amplified
mid/upper ridging over the Rockies. This combined with a large
Canadian high pressure system building into the central Great
Lakes Friday and remaining in place through the weekend will
support below normal temperatures and plenty of sunshine. The
start of August will feel more like September, with highs in the
mid/upper 70s both Friday and Saturday. Lows Friday night and
Saturday night will fall solidly into the low/mid 50s away from
Lake Erie, with some upper 40s in normally cold spots of
interior NE Ohio, NW PA, and along the US 30 corridor. This
taste of early Fall will be a welcome change after a very warm
and humid 6 week stretch dating back to mid June.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The Canadian high will remain across the Great Lakes Sunday
before gradually departing through the eastern Great Lakes and
New England Monday and Tuesday as the western CONUS mid/upper
ridge drifts into the Plains and nudges the eastern CONUS
mid/upper trough gradually eastward. This will maintain
seasonably cool conditions Sunday, but return flow will bring a
noticeable warming trend Monday and Tuesday. Highs in the low 80s
Sunday will warm into the mid 80s Monday and Tuesday, but dew
points will remain comfortable through Monday before starting to
climb Tuesday. Warm and humid conditions will continue to build
Wednesday, along with chances for showers and thunderstorms
increasing late Tuesday and Wednesday.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
VFR across the TAF sites this afternoon with widespread
deterioration to MVFR and pockets of IFR vsbys likely later
this evening and overnight from rain and thunderstorms. Non-VFR
vsbys and/or ceilings are expected to linger through Thursday
morning. Highest confidence for direct tsra impacts this evening
are out west at TOL/FDY where tempo groups have been introduced.
Tempo tsra groups have also been introduced at MFD/CAK/YNG for
the possibility of thunderstorm redevelopment Thursday morning.
Otherwise, at all other TAF sites, vcts has been grouped with
prevailing rain to highlight uncertainty in the overall coverage
of lightning potential. Gusty winds up to 30 knots may
accompany the tsra tempo groups. Rain will gradually diminish
from west to east across the area towards the end of the TAF
period.
Winds are generally light and variable early this afternoon,
with stronger north to northwest flow of near 10 knots found
along a lake breeze at CLE/ERI. Winds will favor a northeast
direction later this evening, increasing to 10 to 15 knots with
gusts of 20 to 25 knots possible overnight into Thursday
morning, particularly closer to the lakeshore (TOL/CLE/ERI).
Outlook...Non-VFR may persist Thursday evening and overnight in
lingering rain and/or lower ceilings. VFR is then expected to
arrive Friday and persist into Monday.
&&
.MARINE...
Rough marine conditions will arrive later this evening and overnight
as a cold front sags south across Lake Erie, ushering in northeast
flow of 20 to 25 knots. Winds may briefly increase to around 25 to
30 knots at times, especially Thursday morning. The hazardous marine
and surf conditions are expected to linger into at least Friday
morning. Northeast winds will gradually diminish to less than 15
knots by Friday evening and overnight. Relatively quiet marine
conditions are expected for Friday into early next week with high
pressure building across the region, resulting in light winds. Will
need to watch for a marginal land breeze waterspout risk over the
weekend as cooler temperatures aloft enter the region.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 10 PM EDT this evening through
Friday morning for OHZ003-007.
Beach Hazards Statement from midnight EDT tonight through
Friday evening for OHZ009>012.
Beach Hazards Statement from late tonight through Friday
afternoon for OHZ089.
PA...Beach Hazards Statement from late tonight through Friday
afternoon for PAZ001.
MARINE...Small Craft Advisory from 10 PM this evening to 10 AM EDT
Friday for LEZ142-143.
Small Craft Advisory from midnight tonight to 10 PM EDT Friday
for LEZ144>147.
Small Craft Advisory from 4 AM Thursday to 4 PM EDT Friday for
LEZ148-149.
&&
SYNOPSIS...Garuckas
NEAR TERM...Garuckas
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...Kahn
MARINE...KahnHazardous weather outlook, Jul 30, 3:43 PM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 343 PM EDT Wed Jul 30 2025 OHZ089-PAZ001-311945- Ashtabula Lakeshore-Northern Erie- 343 PM EDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-OHZ013-014-020>023-030>033-038-PAZ002-003- 311945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Ashland-Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford- 343 PM EDT Wed Jul 30 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rain Thursday morning through early afternoon could lead to localized flooding of low-lying and poor drainage areas, as well as minor flooding of creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-311945- Lorain-Cuyahoga-Lake- 343 PM EDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Periods of heavy rain Thursday morning through early afternoon could lead to localized flooding of low-lying and poor drainage areas, as well as minor flooding of creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-311945- Erie- 343 PM EDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A few severe thunderstorms are possible this evening. The main hazard is damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Periods of heavy rain Thursday morning through early afternoon could lead to localized flooding of low-lying and poor drainage areas, as well as minor flooding of creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-OHZ006-008-017>019-027>029-036-037-047-311945- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford- Richland-Marion-Morrow-Knox- 343 PM EDT Wed Jul 30 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. A few severe thunderstorms are possible this evening. The main hazard is damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rain Thursday morning through early afternoon could lead to localized flooding of low-lying and poor drainage areas, as well as minor flooding of creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007-311945- Lucas-Ottawa- 343 PM EDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A few severe thunderstorms are possible this evening. The main hazard is damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Periods of heavy rain Thursday morning through early afternoon could lead to localized flooding of low-lying and poor drainage areas, as well as minor flooding of creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:07 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 30, 7:34 PM EDT | Special Marine Warning | CLE | 56 min | |
| Jul 30, 7:50 PM EDT | Special Weather Statement | CLE | Sandusky | 40 min |
| Jul 30, 7:55 PM EDT | Special Weather Statement | CLE | Sandusky | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.